Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2022, 6:43 PM CDT for Avoyelles Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2022, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 2, 2022, 7:14 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 93 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:50 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 2, 3:50 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 350 PM CDT Thu Jun 2 2022 .SHORT TERM [Tonight through Saturday]... Despite the moist and unstable environment, shower and storm activity has been a little less that expected. Still, the surface frontal boundary feature is moving southeast into the forecast area this afternoon and should reach the coast overnight before stalling. CAMs still want to show convection developing ahead of this feature, then gradually decreasing during the late evening and overnight with the loss of daytime heating. Brief torrential rainfall and occasional cloud to ground lightning can be expected with the storms. With the boundary hanging around on Friday, this could help focus some mainly diurnal showers and thunderstorms so will keep chance pops going on Friday, before drier air moves in Saturday to reduce pops down again to isolated at best. Rua .LONG TERM [Sunday through Thursday]... A weak upper level disturbance moving through the zonal flow aloft will push across the region Sunday afternoon providing modest upper level support for diurnally driven afternoon convection. With no synoptic lifting, this activity should diminish near or shortly after sunset. Behind the passing trof, upper level ridging will build northeast out of Mexico across the northern gulf coast putting a lid on convection through the middle of next week. The resulting subsidence will allow afternoon highs to climb into the mid 90s away from the coast with apparent temperatures in the 100 to 105 range. Closer to the coast, highs will remain in the lower 90s. Jones && .MARINE... Light northerly flow will occur through Friday night as a weak frontal boundary meanders near the coast. This boundary will also bring a chance for showers and thunderstorms. Onshore flow will return on Saturday and into early next week as high pressure again ridges across the northern Gulf of Mexico. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 69 87 68 90 / 40 40 10 20 LCH 70 88 70 90 / 50 40 10 10 LFT 71 88 70 90 / 40 50 10 20 BPT 71 89 71 90 / 50 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 2, 3:42 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 342 PM CDT Thu Jun 2 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 342 PM CDT Thu Jun 2 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. A few thunderstorms can be expected with occasional cloud to ground lightning and brief torrential rainfall. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few thunderstorms can be expected on Friday with occasional cloud to ground lightning and brief torrential rainfall. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-032100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 342 PM CDT Thu Jun 2 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 5:19 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
519 PM CDT Thu Jun 2 2022
LAZ052>054-022300-
Iberia LA-Vermilion LA-St. Mary LA-
519 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northwestern Iberia,
northwestern St. Mary and east central Vermilion Parishes through 600
PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm near
Henry, or 7 miles southwest of Avery Island, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Iberia, Jeanerette, Avery Island, Delcambre, Lydia, Acadiana
Regional Airport, Henry and Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 9217 3006 9186 3004 9182 3008 9178
2985 9160 2980 9183 2981 9183 2979 9185
2983 9183 2982 9186 2984 9190 2981 9192
2981 9194 2983 9197 2979 9198 2978 9204
2975 9209
TIME...MOT...LOC 2218Z 240DEG 12KT 2983 9201
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
K. KuyperSpecial weather statement, Jun 2, 5:28 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
528 PM CDT Thu Jun 2 2022
LAZ028-029-022300-
Avoyelles LA-Rapides LA-
528 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northeastern Rapides
and northwestern Avoyelles Parishes through 600 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Centerpoint, or 7 miles northwest of Effie, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexandria, Pineville, Ball, Kingsville, Deville, Libuse, Tioga,
Esler Regional Airport, Kolin, Holloway, Paradise and Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
3134 9203 3132 9200 3130 9201 3129 9195
3130 9191 3129 9189 3128 9194 3129 9201
3128 9202 3128 9201 3127 9201 3123 9238
3141 9246 3145 9238 3148 9221
TIME...MOT...LOC 2227Z 242DEG 8KT 3131 9222
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
K. KuyperSpecial weather statement, Jun 2, 5:45 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
545 PM CDT Thu Jun 2 2022
LAZ028-029-022315-
Avoyelles LA-Rapides LA-
545 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northeastern Rapides
and northwestern Avoyelles Parishes through 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deville, or 7 miles north of Effie, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Effie, Deville, Esler Regional Airport, Centerpoint and Holloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3141 9215 3136 9208 3133 9208 3134 9203
3132 9200 3130 9200 3129 9201 3130 9201
3128 9202 3127 9199 3125 9199 3124 9200
3123 9199 3123 9197 3125 9195 3123 9195
3122 9193 3121 9231 3142 9232 3146 9217
TIME...MOT...LOC 2245Z 268DEG 17KT 3132 9213
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
K. KuyperSpecial weather statement, Jun 2, 6:07 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
607 PM CDT Thu Jun 2 2022
LAZ028-022330-
Rapides LA-
607 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northeastern Rapides
Parish through 630 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kolin, or near Alexandria, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexandria, Pineville, Ball, Kingsville, Libuse, Tioga, Timber
Trails, Kolin, Paradise, Esler Regional Airport and Woodworth.
This includes Interstate 49 between mile markers 70 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9219 3147 9216 3146 9217 3145 9216
3143 9216 3140 9230 3121 9231 3121 9227
3111 9231 3112 9256 3142 9249 3148 9220
TIME...MOT...LOC 2307Z 268DEG 16KT 3126 9238
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:54 PM CDT | Special Weather Statement | LCH | Avoyelles | 36 min |
| Jun 1, 8:34 PM CDT | Special Weather Statement | LCH | Avoyelles | 26 min |
| Jun 2, 5:19 PM CDT | Special Weather Statement | LCH | Iberia | 41 min |
| Jun 2, 5:28 PM CDT | Special Weather Statement | LCH | Avoyelles | 32 min |
| Jun 2, 5:45 PM CDT | Special Weather Statement | LCH | Avoyelles | 30 min |
| Jun 2, 5:50 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 55 min |
| Jun 2, 6:07 PM CDT | Special Weather Statement | LCH | Rapides | 23 min |
| Jun 2, 6:20 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 40 min |
| Jun 2, 6:55 PM CDT | Special Weather Statement | LCH | Jefferson, Orange | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.